Academic Journals Database
Disseminating quality controlled scientific knowledge

1C-induced atrial flutter in a patient with WPW syndrome: case report and review

ADD TO MY LIST
 
Author(s): R.R. Mamatkazina | I.P. Kolos | S.E. Serdyuk | E.P. Mazygula | A.V. Sveshnikov

Journal: Racionalʹnaâ Farmakoterapiâ v Kardiologii
ISSN 1819-6446

Volume: 8;
Issue: 2;
Start page: 196;
Date: 2012;
Original page

Keywords: atrial fibrillation | Wolff-Parkinson-White syndrome | radiofrequency ablation

ABSTRACT
The clinical case of a rare proarrhythmic effect of antiarrhythmic drugs with a poor prognosis (medication-induced atrial flutter in a patient with "malignant" Kent’s bundle) is presented. Radiofrequency ablation (RFA) is the most justified treatment method in patients with WPW-syndrome and "malignant" Kent’s bundle. RFA in descripted case has been postponed due to technical reasons. While waiting for RFA and after consideration of the potential risks and benefits the decision to use antiarrhythmic drugs to block the additional bundle was made. Paroxysm of broad-complex tachycardia developed on the third day of the treatment. It was regarded as a paroxysm of atrial fibrillation/flutter in the patient with WPW syndrome induced by taking anti-arrhythmic drugs class 1C (allapinine). Review of the literature on the atrial fibrillation induced by antiarrhythmic of 1C class, and association of atrial fibrillation with WPW-syndrome is presented.

Tango Rapperswil
Tango Rapperswil

     Affiliate Program